MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found that the center wire got stuck and could not close the basket.It was found that there was a contrast agent all over the insertion site resulting in the inability to open or close the basket.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, that the retrieval nitinol basket broke when quarrying a stone inside the bile duct.It was reported that when moved it up and down to take in the stone, the strut stretched inside the bile duct and twisted into a u-shape.The issue was found during a therapeutic procedure.The customer noted that the procedure was successfully completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information including further information provided by customer and the legal manufacturer's final investigation.According to the customer, the intended procedure was an endoscopic retrograde cholangiopancreatography (ercp) and there was no delay in the procedure.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the cause may have been that the support wire was excessively angulated forming a loop which prevented the support wire from being retracted with the basket into the coil sheath when the control grip was pulled.However, the exact cause could not be determined.The issue can be detected/prevented by following the instructions provided in: from the instruction manual ¿ warning ·never use excessive force to operate the instrument.This could damage the instrument.·repetition of stone retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a stone or could cause the basket with stone engaged to become impacted in the body.If stone retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or sheath is bent, etc.) is detected during the inspection.·do not open or close the basket while the forceps elevator of the endoscope is up.Otherwise, the support wire may form a loop.Do not withdraw the instrument from the bile duct while a loop is formed by the support wire.Otherwise, the looped distal end could damage the inside of the bile duct and cause mucosal injury.If a loop of support wire is observed, lower the forceps elevator, and open/close the basket.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18530987
Report Number9614641-2024-00123
Device Sequence Number20527787
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170811
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown